MAUDE Adverse Event Report: ON-X LIFE TECHNOLOGIES, INC. ON-X ASCENDING AORTIC PROSTHESIS WITH THE VASCUTEK GELWEAVE VALSALVA GRAFT; HEART VALVE, MECHANICAL

ON-X LIFE TECHNOLOGIES, INC. ON-X ASCENDING AORTIC PROSTHESIS WITH THE VASCUTEK GELWEAVE VALSALVA GRAFT; HEART VALVE, MECHANICAL
Model Number ONXAAP-25
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Arrhythmia (1721)
Date of Event 11/13/2023
Type of Reportable Event Serious Injury
Event or Problem Description
According to the initial email on (b)(6) 2024, "attached you will find a new ae regarding on-x and the ascend study." source documentation states patient in the ascend study experienced cardiac arrythmia that led to hospitalization beginning on (b)(6) 2023 and resolving (b)(6) 2023.
 
Additional Manufacturer Narrative
This investigation is currently ongoing.Any additional information will be provided in the follow-up report.This report is being submitted as required by federal regulations and does not constitute an admission that the device caused or contributed to the reported event.Furthermore, this report reflects the event as alleged by the complainant and does not imply that the information reported to artivion is accurate or has been confirmed by artivion.
 
Additional Manufacturer Narrative
No additional information forthcoming.The manufacturing records for onxaap-25, sn (b)(6) were reviewed and it was confirmed that all records were controlled, available for review, and met all specifications per the device master record.All lots passed functional testing and met release specifications.During the investigation no non-conformances or deviations were noted.The available information was reviewed.An onxaap 25 with serial number (b)(6), was implanted on (b)(6) 2023, in a 58-year-old male patient with a medical history of systemic arterial hypertension, obesity, dyslipidemia, type 2 diabetes mellitus (dm ii), chronic obstructive pulmonary disease (copd), and severe aneurysmal dilation of the aortic root (51 mm) with mild ectasia of the ascending aorta (40 mm).On (b)(6) 2023, the patient underwent aortic valve replacement with the on-x aap devise using the modified bentall technique, along with concomitant single bypass.The recovery period was complicated by the development of severe acute respiratory distress syndrome (ards), which required prolonged ventilation.On (b)(6) 2023, the patient was diagnosed with bilateral ventilator-associated pneumonia (vap) and a tracheostomy was performed on (b)(6) 2023.The patient developed acute renal failure, necessitating continuous renal replacement therapy (crrt).Additionally, the patient experienced an episode of atrial fibrillation, which was treated with amiodarone.On (b)(6) 2024, the patient was transferred to the cardiac surgery unit and ultimately discharged home.According to the adverse event (ae) report received from the site on (b)(6) 2024, the atrial fibrillation episode occurred on (b)(6) 2023, 13 days post-implantation, and resolved by the following day with treatment using amiodarone.No further episodes of atrial fibrillation occurred during the patient¿s hospitalization, and the amiodarone was discontinued prior to discharge.The instructions for use (ifu) for the device list cardiac arrhythmia as a potential adverse event for mechanical prosthetic valve recipients.There is no indication that the device contributed to the reported episode of atrial fibrillation, and it is more likely to be a complication related to the surgical procedure rather than the valve itself.The episode of atrial fibrillation is considered a probable consequence of the aortic valve replacement surgical procedure.There is no evidence to suggest that the prosthetic valve contributed to the reported arrhythmia.Regarding the pneumonia and ards, the patient's underlying medical conditions¿copd, hypertension, and obesity¿may have been contributing factors.However, the device, which undergoes validated terminal sterilization, is unlikely to be the source of the vap.No further action is required.A review of the information was performed to compile a risk analysis.The episode of atrial fibrillation is considered a probable consequence of the aortic valve replacement surgical procedure.There is no evidence to suggest that the prosthetic valve contributed to the reported arrhythmia.Regarding the pneumonia and ards, the patient's underlying medical conditions¿copd, hypertension, and obesity¿may have been contributing factors.However, the device, which undergoes validated terminal sterilization, is unlikely to be the source of the vap.A product failure mode cannot be identified; thus, severity and occurrence is not evaluated.This event does not identify additional hazards or modify the probability and severity of existing hazards.There is no indication that an error or deficiency occurred at artivion- formerly cryolife/jotec and the ifu adequately communicates risk.This report is being submitted as required by federal regulations and does not constitute an admission that the device caused or contributed to the reported event.Furthermore, this report reflects the event as alleged by the complainant and does not imply that the information reported to artivion is accurate or has been confirmed by artivion.

Brand Name
ON-X ASCENDING AORTIC PROSTHESIS WITH THE VASCUTEK GELWEAVE VALSALVA GRAFT
Common Device Name
HEART VALVE, MECHANICAL
Manufacturer (Section D)
ON-X LIFE TECHNOLOGIES, INC.
1300 east anderson lane
austin TX 78752
Manufacturer (Section G)
ON-X LIFE TECHNOLOGIES, INC.
1300 east anderson lane
austin TX 78752
Manufacturer Contact
rochelle maney
1655 roberts boulevard nw
kennesaw, GA 30144
7704193355
MDR Report Key21035515
Report Number1649833-2024-00074
Device Sequence Number18272812
Product Code LWQ
UDI-Device Identifier00851788001532
UDI-Public00851788001532
Combination Product (Y/N)N
PMA/510(K) Number
P000037
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Expiration Date07/01/2025
Device Model NumberONXAAP-25
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/04/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/30/2024
Supplement Report FDA Received Date02/12/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Hospitalization;
Patient SexUnknown